Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 30, 2017, 12:03 AM CDT for Mobile County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 12:03 AM CDT (05:03 UTC)
- Expired
- Jun 30, 2017, 1:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS84 KMOB 300503 SPSMOB Special Weather Statement National Weather Service Mobile AL 1203 AM CDT FRI JUN 30 2017 ALZ263-265-300600- Mobile Coastal AL-Mobile Central AL- 1203 AM CDT FRI JUN 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MOBILE COUNTY UNTIL 100 AM CDT... At 1202 AM CDT, the strong thunderstorm was located near Theodore, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tillmans Corner, Theodore and eastern Grand Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3041 8810 3041 8835 3062 8824 3062 8804 TIME...MOT...LOC 0502Z 204DEG 7KT 3047 8819 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 11:56 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 29, 11:56 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1156 PM CDT Thu Jun 29 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...A late evening resurgence of convection has formed over coastal AL with additional convection continuing to move east over south central AL and the western FL Panhandle. At this time, given coverage, will maintain convection in the vicinity of the coastal terminals. MVFR cigs. Light southeast winds. Potential for additional tsra again on Friday. /10 && .PREV DISCUSSION... /issued 949 PM CDT Thu Jun 29 2017/ DISCUSSION...See updated information for land areas below. UPDATE...Regional radars detecting scattered to numerous showers with embedded isolated thunderstorms across south central Alabama and the western Florida panhandle moving east-northeast at 25 mph. The overall intensity of the rain has decreased throughout the evening hours, and the potential for flooding rain impacts has diminished. The line of precipitation over the eastern portion of the Flash Flood Watch area, or over the western Florida panhandle (Escambia and Santa Rosa counties), will be moving east of the watch area shortly. Therefore, will let the Flash Flood Watch along the coast expire at 10 pm. Will update the POP, weather, and QPF grids, along with the associated public products after 10 pm to reflect this decreasing trend. /22 PREV DISCUSSION... /issued 648 PM CDT Thu Jun 29 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Broken line of convection tracks eastward over the central Gulf coast this evening with potential of additional shra/tsra moving eastward back behind it. Leading edge potentially impacting PNS terminal around 30.01Z bringing lowered cigs to MVFR categories, brief strong wind gusts, and lowering vsby to LIFR to IFR categories. /10 PREV DISCUSSION... /issued 354 PM CDT Thu Jun 29 2017/ Potential For Locally Heavy Rainfall and Flash Flooding Continues Through Early This Evening... NEAR TERM /Now Through Friday/...Convective activity over southeast Mississippi will continue to move northeast and east through the local area this evening and into the early hours tonight, with rain gradually ending from west to east after sunset. Redevelopment of scattered showers and storms will then be possible late tonight into early Friday before activity increases in coverage and intensity once again across the area Friday afternoon. Brief, heavy downpours and lightning will again be the primary threat, though stronger cells could produce gusty winds as well. Low temps tonight range from the low to mid 70's and highs on Friday reach the mid 80's inland and low 80's along the immediate coast. /49 In terms of flooding potential late this afternoon into this evening, we will continue the Flash Flood Watch for southern portions of the CWA until 10 PM, and convection allowing models still show potential for locally heavy rain to spread along the current watch area late this afternoon into at early this evening. Localized heavy rainfall rates could quickly lead to 1 to 3 inches of rainfall in a short period of time, and given the saturated grounds and earlier heavier rains today, will leave the watch up for now and let the next shift assess trends. /21 SHORT TERM /Friday night Through Sunday night/...Mid level flow will flatten and become more zonal late Friday night into Saturday as the upper level trough continues to lift toward the Eastern Seaboard and as an upper level ridge of high pressure strengthens over the Gulf of Mexico. Convection should diminish in coverage, with a few lingering showers or storms still possible mainly over eastern and northeastern portions of the area Friday evening, with little activity expected after midnight. Will maintain low POPs over the northeastern CWA through 06Z, with a dry forecast during the overnight hours Friday night. We expect coverage of showers and thunderstorms to increase again during the day Saturday, especially over southeast MS and interior portions of southwest AL and the northwest FL Panhandle away from the immediate coast. Will have POPs ranging from 20-30% near the immediate coast and beaches, to 40-50% inland during the day Saturday. Coverage may begin to diminish once again Saturday evening, but will leave at least a slight chance of convection through the night as embedded shortwave impulses traverse the area within the moist zonal flow. A similar pattern continues into Sunday and Sunday night, with scattered showers and storms once again developing during the day, with decreasing coverage during the evening/night time hours. We will need to continue to monitor for locally heavy rainfall and perhaps some localized flooding through the weekend. Otherwise, the warm and humid pattern continues with highs Saturday and Sunday ranging from the upper 80s to lower 90s inland, with mid to upper 80s near the immediate coast. Lows each night should range from the lower to mid 70s inland, with mid to upper 70s along the immediate coast and beaches. /21 LONG TERM /Monday Through Thursday/...Medium range models are in decent agreement with building the upper ridge axis over the north central Gulf of Mexico and central Gulf Coast region Monday, and then farther northward over the central Gulf Coast region and southeast states and adjacent western Atlantic through midweek. Despite the presence of the building ridge, enough moisture will be available for the development of scattered showers and thunderstorms each day through the period. Heat and humidity otherwise will be the rule with temperatures trending upward to around 90 to the lower 90s inland, and upper 80s to around 90 near the coast, with morning lows remaining in the 70s. /21 MARINE...Weak high pressure continues over the southeast U.S. and eastern gulf through Friday then builds west over the northern gulf through early next week. A light to moderate southerly flow will persist with the pattern through early next week with higher winds over the near shore waters each afternoon due to daytime heating. High rain chances are still expected over the northern gulf through early Friday before tapering off slowly through the weekend as the ridge of high pressure over the northern gulf is reinforced from the north and west. Seas range from 2 to 3 feet into Friday morning then around 2 feet through early next week. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 29, 9:45 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 945 PM CDT Thu Jun 29 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010300- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 945 PM CDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight Many area rivers remain in flood...some still at moderate flood levels. Additional rainfall will likely prolong this situation a couple of more days. There is a moderate risk for rips currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Mostly nuisance flooding of poor drainage and low lying areas can be expected with some of the heavier showers or thunderstorms through Friday afternoon. Many area rivers will remain in flood...some still at moderate flood levels. Additional rainfall will likely prolong this situation a couple of more days. A moderate risk for rip currents will continue on Friday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>635-650-655-670-675-010300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 945 PM CDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Winds and seas will be higher near isolated to scattered storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and seas will be higher near scattered storms through early next week.
In the hours before
Special weather statement, Jun 29, 7:21 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
721 PM CDT THU JUN 29 2017
ALZ056-057-059-060-FLZ203-205-300100-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
721 PM CDT THU JUN 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...WESTERN COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN
SANTA ROSA COUNTIES UNTIL 800 PM CDT...
At 720 PM CDT, the strong thunderstorms were located along a line
extending from near I65 And US 84 to near Castleberry to near
Riverview to 6 miles southeast of Jay,and moving east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Andalusia, Brewton, Evergreen, Georgiana, McKenzie, River Falls,
Castleberry, Red Level, Heath, Gantt and I65 And US 84.
LAT...LON 3096 8657 3087 8714 3102 8705 3128 8703
3145 8714 3172 8663 3156 8650 3153 8650
3153 8647 3146 8642 3123 8641
TIME...MOT...LOC 0020Z 248DEG 23KT 3145 8705 3130 8696 3105 8698 3090
8707Special weather statement, Jun 29, 8:09 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
809 PM CDT THU JUN 29 2017
ALZ056>060-FLZ205-300215-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Okaloosa Inland FL-
809 PM CDT THU JUN 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...SOUTHEASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON AND NORTHEASTERN OKALOOSA
COUNTIES UNTIL 915 PM CDT...
At 809 PM CDT, the strong thunderstorms were located along a line
extending from near McKenzie to 7 miles southwest of River Falls to
12 miles north of Baker,and moving east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Georgiana, Brantley, McKenzie,
River Falls, Red Level, Laurel Hill, Lockhart, Rutledge, Dozier,
Heath, Gantt and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8620 3099 8619 3099 8639
3092 8639 3095 8676 3126 8670 3164 8680
3177 8618 3164 8616 3162 8618 3162 8616
3154 8615
TIME...MOT...LOC 0109Z 260DEG 25KT 3156 8667 3127 8663 3098 8668Special weather statement, Jun 30, 12:03 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 1203 AM CDT FRI JUN 30 2017 ALZ263-265-300600- Mobile Coastal AL-Mobile Central AL- 1203 AM CDT FRI JUN 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MOBILE COUNTY UNTIL 100 AM CDT... At 1202 AM CDT, the strong thunderstorm was located near Theodore, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tillmans Corner, Theodore and eastern Grand Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3041 8810 3041 8835 3062 8824 3062 8804 TIME...MOT...LOC 0502Z 204DEG 7KT 3047 8819
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:21 PM CDT | Special Weather Statement | MOB | Conecuh, Covington | 39 min |
| Jun 29, 8:09 PM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 66 min |
| Jun 29, 11:08 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 29, 11:32 PM CDT | Tornado Warning | MOB | Mobile | 28 min |
| Jun 30, 12:45 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Jun 30, 5:28 AM CDT | River Flood Warning | MOB | Covington, Escambia | 35 hr |
| Jun 30, 1:15 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jun 30, 3:21 PM CDT | Special Weather Statement | MOB | Washington | 24 min |
| Jun 30, 3:30 PM CDT | Special Weather Statement | MOB | Monroe | 30 min |
| Jun 30, 5:25 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 65 min |
| Jun 30, 5:39 PM CDT | Special Weather Statement | MOB | Conecuh | 36 min |
| Jun 30, 6:30 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 2 hr |
| Jun 30, 12:11 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 6 hr |
| Jun 30, 12:32 AM CDT | Special Weather Statement | MOB | Santa Rosa | 58 min |
| Jun 30, 1:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jun 30, 3:47 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 2 hr |
| Jun 30, 6:06 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 12 hr |
| Jun 30, 9:02 AM CDT | River Flood Warning | MOB | Okaloosa | 58 hr |
| Jun 30, 5:18 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Jun 30, 6:41 PM CDT | Areal Flood Advisory | MOB | Greene, Perry | 2 hr |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.